Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 12, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at Feb 19, 2022, 3:50 AM CST for 9 counties in North Dakota. It took effect at Feb 19, 2022, 11:00 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 19, 2022, 3:50 AM CST (09:50 UTC)
- In effect from
- Feb 19, 2022, 11:00 AM CST
- Expired
- Feb 19, 2022, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Dickey County, ND, Foster County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McIntosh County, ND, Sheridan County, ND, Stutsman County, ND, Wells County, ND
The radar
The Bismarck radar (KBIS), 112 km from the middle of the area, began a volume at 09:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.8 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1095 m above ground
- 0-6 km bulk shear
- 86 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
072 WWUS73 KBIS 190950 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 350 AM CST Sat Feb 19 2022 NDZ022-023-025-036-037-047-048-050-051-191800- /O.NEW.KBIS.WI.Y.0012.220219T1700Z-220220T0000Z/ Sheridan-Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh- Dickey- Including the cities of Edgeley, Goodrich, Fessenden, Carrington, Lamoure, Wishek, Steele, Oakes, Ashley, Kulm, Tappen, Harvey, Mcclusky, Jamestown, Gackle, Ellendale, and Napoleon 350 AM CST Sat Feb 19 2022 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... * WHAT...Southwest winds 25 to 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southeast North Dakota. * WHEN...From 11 AM this morning to 6 PM CST this evening. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hargrove
3 follow-up statements
576 WWUS73 KBIS 191500 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 900 AM CST Sat Feb 19 2022 NDZ022-023-025-036-037-047-048-050-051-192300- /O.CON.KBIS.WI.Y.0012.220219T1700Z-220220T0000Z/ Sheridan-Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh- Dickey- Including the cities of Edgeley, Goodrich, Fessenden, Carrington, Lamoure, Wishek, Steele, Oakes, Ashley, Kulm, Tappen, Harvey, Mcclusky, Jamestown, Gackle, Ellendale, and Napoleon 900 AM CST Sat Feb 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Portions of south central and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Patchy blowing and drifting snow could make roads slippery and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
987 WWUS73 KBIS 192030 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 230 PM CST Sat Feb 19 2022 NDZ022-023-025-036-037-047-048-050-051-200000- /O.CON.KBIS.WI.Y.0012.000000T0000Z-220220T0000Z/ Sheridan-Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh- Dickey- Including the cities of Edgeley, Goodrich, Fessenden, Carrington, Lamoure, Wishek, Steele, Oakes, Ashley, Kulm, Tappen, Harvey, Mcclusky, Jamestown, Gackle, Ellendale, and Napoleon 230 PM CST Sat Feb 19 2022 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds around 30 mph with gusts up to 45 mph expected. * WHERE...Portions of south central and southeast North Dakota. * WHEN...Until 6 PM CST this evening. * IMPACTS...Objects left unsecured outside will be blown around. * ADDITIONAL DETAILS...Patchy blowing and drifting snow could make roads slippery and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hollan
262 WWUS73 KBIS 192353 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 553 PM CST Sat Feb 19 2022 NDZ022-023-025-036-037-047-048-050-051-200100- /O.EXP.KBIS.WI.Y.0012.000000T0000Z-220220T0000Z/ Sheridan-Wells-Foster-Kidder-Stutsman-Logan-La Moure-McIntosh- Dickey- Including the cities of Edgeley, Goodrich, Fessenden, Carrington, Lamoure, Wishek, Steele, Oakes, Ashley, Kulm, Tappen, Harvey, Mcclusky, Jamestown, Gackle, Ellendale, and Napoleon 553 PM CST Sat Feb 19 2022 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Though winds will remain breezy this evening, winds have diminished from this afternoon and therefore the Wind Advisory will be allowed to expire. $$ Edwards
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at Feb 19, 12:09 AM CST, 3 hours 41 minutes earlier.
Area forecast discussion, Feb 19, 12:09 AM CST, 3 hours 41 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1209 AM CST Sat Feb 19 2022 .UPDATE... Issued at 1208 AM CST Sat Feb 19 2022 No major changes were needed for this update. Just blended in the latest observations to the going forecast. UPDATE Issued at 943 PM CST Fri Feb 18 2022 Through the night tonight, a surface high will move from northwest to southeast and a warm front aloft will begin to cross the state from the west. The marginal pressure gradient on the north and east peripheries of the surface high will provide enough wind to produce wind chills down to around -35 F. At time of discussion reported wind chills ranged from -20 F to -30 F, with the lowest being Rolla so far. A minor change to the forecast was to add a slight chance of light snow across the north tonight and Saturday morning along the warm front passage. Duration should be brief and thus no accumulations are expected. UPDATE Issued at 554 PM CST Fri Feb 18 2022 With this update the previous Blizzard, Winter Weather, and Wind headlines were expired, and a Wind Chill Advisory was issued for portions of the northwest, north central, and James River Valley until 9 AM CST for wind chills down to -35 F. 00Z surface observations show a continuing trend of diminishing winds and improved visibilities in previous areas of blowing snow. With maximum pressure rises well to the east and the subsequent relaxing pressure gradient, winds will continue to diminish through the evening. However the overlap of cold air and lingering winds will be greatest over the north and east, where wind chills necessitated the aforementioned advisory. There was some question of how far west to draw the advisory, as winds to the west should be calm being in the center of the surface high compared to further east. Mid-level clouds over the west and central may also keep temperatures from bottoming out too quickly as well. We will need to watch for observed trends tonight as temperatures cool off. && .SHORT TERM...(This evening through Saturday) Issued at 312 PM CST Fri Feb 18 2022 Winds and blowing snow impacts will quickly come to an end this evening as high pressure builds into the forecast area. As if now, the plan is to let the current headlines play out and replace with a Wind Chill Advisory where needed (most counties north and east of the Missouri River) for tonight and tomorrow morning. As far as blowing snow and ground blizzard conditions, observations would suggest that conditions are improving across much of the area, which may be the case, but satellite imagery and webcams still show widespread blowing snow plumes with whiteout or near-whiteout conditions within. As the center of the surface high moves to the southeast through early Saturday morning, wind directions will flip around to the south. Breezy to windy conditions, albeit less so than today, will redevelop across the forecast area, especially east, as strong WAA overspreads the northern Plains. This, along upper level ridging building in aloft, will allow temperatures to quickly warm to the lower 50s southwest to near freezing northeast by Saturday afternoon. It is possible that near advisory criteria winds will develop across the James River Valley tomorrow, but warmer air aloft should limit or prevent mixing of higher gusts to the surface. Because of this, and the headlines that are currently out and planned, we will let future forecast shifts re-evaluate. .LONG TERM...(Saturday night through Friday) Issued at 312 PM CST Fri Feb 18 2022 The long term period is highlighted by a prolonged period of Arctic cold Monday through at least the middle of the upcoming week, as well as the chance for accumulating snow Sunday through Monday. Saturday's upper level ridge will quickly deamplify and flatten heading into Saturday night and Sunday as an upper trof begins to develop across the western CONUS. This developing feature, and a deep upper low to the northeast of Ontario, are expected to result in a split flow pattern across ND, with flow becoming southwesterly to the south and west-northwesterly to the north. Meanwhile, at the surface, arctic air associated with strong high pressure across Canada will be building into the region. The initial round of potential accumulating snow looks to move into the north early Sunday as a clipper low, associated with a shortwave trof aloft, passes through. Precipitation, mostly in the form of snow, will then overspread the area as the main upper trof develops to the west, with precipitation quickly moving south through the day. As the surface low associated with this trof slowly sags south through the Rocky Mountains, and warm, southwesterly flow aloft overruns the arctic air moving south through the northern Plains, widespread snowfall is expected to continue from the the Rockies through the Upper Mississippi Valley through Tuesday. According to ensemble guidance, probabilities of 6 inches or more of snowfall resides along and to the south of the ND/SD border. However, most, if not all, of the forecast area will see accumulating snow of lesser magnitude during this timeframe with the lowest amounts likely falling within central ND. Monday through Wednesday, high temperatures will struggle to rise above zero degrees with lows primarily in the negative teens and 20s. Temperatures are then expected to gradually increase through the end of the work week and into next weekend as the trof moves east with dry conditions prevailing. && .AVIATION...(For the 06Z TAFS through 06Z Saturday night) Issued at 1208 AM CST Sat Feb 19 2022 VFR conditions expected through the 06Z TAF period. Main concern will be LLWS as winds at 2k ft increase to 40-50 kts across western and central North Dakota after 12Z. LLWS will primarily impact terminals along and west of KMOT-KBIS, then impacting KJMS along with most other areas after 00Z. Surface winds will increase and become southerly this morning, turning southwest after 16Z. && .BIS WATCHES/WARNINGS/ADVISORIES... Wind Chill Advisory until 9 AM CST this morning for NDZ002>005- 011>013-022-023-025-036-037-047-048-050-051. && UPDATE...ZH SHORT TERM...Gale LONG TERM...Gale AVIATION...AE
Hazardous weather outlook, Feb 19, 12:12 AM CST, 3 hours 38 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1212 AM CST Sat Feb 19 2022 NDZ002>005-011>013-022-023-025-036-037-200615- Burke-Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Sheridan- Wells-Foster-Kidder-Stutsman- 1212 AM CST Sat Feb 19 2022 This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southeast North Dakota. .DAY ONE...Rest of Tonight A Wind Chill Advisory is in effect until 9 AM CST Saturday. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Wind Chill Advisory is in effect until 9 AM CST Saturday. See weather.gov/bis for details. Dangerously cold wind chills are likely for much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ048-051-200615- La Moure-Dickey- 1212 AM CST Sat Feb 19 2022 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...Rest of Tonight A Wind Chill Advisory is in effect until 9 AM CST Saturday. See weather.gov/bis for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Wind Chill Advisory is in effect until 9 AM CST Saturday. See weather.gov/bis for details. Accumulating snowfall is possible across western and central North Dakota Sunday through Monday night. The highest probability of several inches of snowfall is across southern North Dakota, generally south of Interstate 94. Dangerously cold wind chills are likely for much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ040>047-050-200615- Slope-Hettinger-Grant-Bowman-Adams-Sioux-Emmons-Logan-McIntosh- 1212 AM CST Sat Feb 19 2022 /1112 PM MST Fri Feb 18 2022/ This Hazardous Weather Outlook is for portions of south central North Dakota, southeast North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Accumulating snowfall is possible across western and central North Dakota Sunday through Monday night. The highest probability of several inches of snowfall is across southern North Dakota, generally south of Interstate 94. Dangerously cold wind chills are likely for much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ001-009-010-017>021-031>035-200615- Divide-Williams-Mountrail-McKenzie-Dunn-Mercer-Oliver-McLean- Golden Valley-Billings-Stark-Morton-Burleigh- 1212 AM CST Sat Feb 19 2022 /1112 PM MST Fri Feb 18 2022/ This Hazardous Weather Outlook is for portions of northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Rest of Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Saturday through Thursday Dangerously cold wind chills are likely for much of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. ZH
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 19, 11:59 AM CST | Winter Weather Advisory | BIS | Rolette | 6 hr |
| Feb 19, 2:50 PM CST | Winter Storm Watch | BIS | Adams, Bowman, Dickey, Emmons, Grant, Hettinger and 4 more | 24 hr |
| Feb 19, 2:50 PM CST | Winter Weather Advisory | BIS | Bottineau, Burke, Divide, Pierce, Renville, Rolette | 21 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.